MAUDE Adverse Event Report: CORIN LTD TRINITY; TAPERFIT HIP STEM

CORIN LTD TRINITY; TAPERFIT HIP STEM
Model Number 588.4500
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per -8313 initial report.Additional information including reason for primary surgery, confirmation that the 1st stage of a 2 stage revision was performed on (b)(6) 2015 for infection, this is the date that corin implants were first used, confirmation that for the 1st stage revision no cup was used but instead a big cement mantle with an epw liner.Was the liner cemented into the patient's acetabulum, why was there such a gap between the 1st and 2nd stage of the revision, confirmation that the 2nd stage of the revision was performed on (b)(6) 2024 whereby the corin devices were explanted, was the 2nd stage revision for infection and pain, was the patient experiencing any other issues, which hospital was the 2nd revision, operative notes (primary and revision), patient activity level, weight and medical history, whether the patient followed correct post-op protocol, whether the patient experienced any slips / falls or other trauma and an update on the patient post 2nd revision has been requested, and if received, will be provided in a supplemental report upon completion of the investigation.The reporter has stated that the lot codes are unknown but that the devices can be returned.Upon receipt of the devices the lot codes will be identified and the relevant device manufacturing records will be reviewed.Please note: this report is filed with the fda due to an adverse event experienced with a device that is similar to those placed on the market in the usa, however, this event occurred outside of the usa.The submission of this report does not constitute an admission that the device, reporting entity, entity's representative or distributor caused or contributed to this event.
 
Event or Problem Description
Taperfit / trinity revision of the stem, cocr modular head and hxlpe liner after approximately 9 years and 3 months due to pain.
 
Additional Manufacturer Narrative
(b)(4).Final report please note: since submission of the initial report it has been stated that this revision was for pain and stem loosening.Therefore, the main device has been updated as the taperfit stem instead of the trinity ecima liner.Additional information including reason for primary surgery, confirmation that the 1st stage of a 2 stage revision was performed on (b)(6) 2015 for infection, this is the date that corin implants were first used, confirmation that for the 1st stage revision no cup was used but instead a big cement mantle with an epw liner.Was the liner cemented into the patient's acetabulum, why was there such a gap between the 1st and 2nd stage of the revision, confirmation that the 2nd stage of the revision was performed on (b)(6) 2024 whereby the corin devices were explanted, was the 2nd stage revision for infection and pain, was the patient experiencing any other issues, which hospital was the 2nd revision, operative notes (primary and revision), patient activity level, weight and medical history, whether the patient followed correct post-op protocol, whether the patient experienced any slips / falls or other trauma and an update on the patient post 2nd revision was requested, however, not all information could be provided and thus the scope of the investigation was limited.It was confirmed that the 1st revision was for infection and this revision reported was for pain and loosening of the stem.The lot codes for the ecima liner and modular head could not be provided, and thus the manufacturing records for these two parts could not be identified or reviewed.However, the lot code of the reported taperfit stem was obtained and the relevant device manufacturing record has been identified and reviewed.All parts associated with this record conformed to material and dimensional specification at the time of manufacture.Based on the above, no further investigation can be conducted and the root cause of this event could not be confirmed.However, reported stem loosening combined with the use of a cement mantle instead of an acetabular shell may have contributed to the patient's reported pain.Therefore, this case is now considered closed, however, should any additional information be provided then this case may be re-opened for further investigation.Please note: this report is filed with the fda due to an adverse event experienced with a device that is similar to those placed on the market in the usa, however, this event occurred outside of the usa.The submission of this report does not constitute an admission that the device, reporting entity, entity's representative or distributor caused or contributed to this event.
 
Event or Problem Description

Brand Name
TRINITY
Common Device Name
TAPERFIT HIP STEM
Manufacturer (Section D)
CORIN LTD
the corinium centre
cirencester, gloucestershire GL7 1 YJ
UK  GL7 1YJ
Manufacturer (Section G)
CORIN LTD
the corinium centre
cirencester, gloucestershire GL7 1 YJ
UK   GL7 1YJ
Manufacturer Contact
franck didier
the corinium centre
cirencester, gloucestershire GL7 1-YJ
UK   GL7 1YJ
MDR Report Key20618596
Report Number9614209-2024-00394
Device Sequence Number12601021
Product Code JDI
UDI-Device Identifier05055343871072
UDI-Public05055343871072
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110087
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Model Number588.4500
Device Catalogue NumberNOT APPLICABLE
Device Lot Number312234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TAPERFIT STEM: 588.4500, LOT UNKNOWN.; TRINITY COCR MODULAR HEAD: E321.036, LOT UNKNOWN.; TRINITY COCR MODULAR HEAD: E321.036, LOT UNKNOWN.; TRINITY CUP: 321.03.936, LOT UNKNOWN.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale